Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)


Decomposition theorems and approximation
by a ``floating" system of exponentials

Author: E. S. Belinskii
Journal: Trans. Amer. Math. Soc. 350 (1998), 43-53
MSC (1991): Primary 42A61
MathSciNet review: 1340169
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The main problem considered in this paper is the approximation of a trigonometric polynomial by a trigonometric polynomial with a prescribed number of harmonics. The method proposed here gives an opportunity to consider approximation in different spaces, among them the space of continuous functions, the space of functions with uniformly convergent Fourier series, and the space of continuous analytic functions. Applications are given to approximation of the Sobolev classes by trigonometric polynomials with prescribed number of harmonics, and to the widths of the Sobolev classes. This work supplements investigations by Maiorov, Makovoz and the author where similar results were given in the integral metric.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (1991): 42A61

Retrieve articles in all journals with MSC (1991): 42A61

Additional Information

E. S. Belinskii
Affiliation: Department of Mathematics, Technion, 32000, Haifa, Israel
Address at time of publication: Department of Mathematics, University of Zimbabwe, P. O. Box MP167, Mount Pleasant, Harare, Zimbabwe

PII: S 0002-9947(98)01556-6
Keywords: Approximation, width
Received by editor(s): March 13, 1995
Additional Notes: This research was supported by the Israeli Ministry of Science and the Arts through the Ma’agara program for absorption of immigrant mathematicians at the Technion, Israel Institute of Technology
Article copyright: © Copyright 1998 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia